MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT
Model Number 02.12.0004L
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient undergone primary surgery on the (b)(6) 2020 and gmk-sphere components, without patella resurfacing, have been implanted.On the (b)(6) 2022, the patient has been revised because of anterior knee pain and loosening of the tibial tray.The surgeon revised successfully the tibial tray and insert and implanted a resurfacing patella size 1.Presently, on the (b)(6) 2024, the patient has been revised due to pain.No loosening and infection detected.The surgeon removed femoral and tibial components and insert and implanted gmk-revision system.
 
Additional Manufacturer Narrative
Batch review performed on 19-sep-2024.Lot 1910650: (b)(4) items manufactured and released on 09-apr-2020.Expiration date: 2025-03-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs director: 4 years after revision tka, the patient complains of knee pain and a new revision is undertaken.No further information is available.The quality of the images supplied is such that no comment can be made from them.The report does not mention any problem with the implants, and in fact it says explicitly that no infection and no loosening were detected.Other devices involved: gmk-sphere tibial insert fixed sphere flex size 4/10 mm l (k121416) lot 2112453: (b)(4) items manufactured and released on 04-nov-2021.Expiration date: 2026-10-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere tibial tray fixed cemented size t3i4 l (k121416) lot 2112049: (b)(4) items manufactured and released on 14-dec-2021.Expiration date: 2026-11-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20426111
Report Number3005180920-2024-00807
Device Sequence Number7608744
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number02.12.0004L
Device Lot Number1910650
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight70 KG